MAUDE Adverse Event Report: EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRUL FEM IMPACTOR HEAD LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the instrument has been broken while inserting the femoral component.There were no parts or pieces left in the patient.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
Section b5: additional information received indicates that only impactor handle was impacted.The femoral impactor was damaged during the impact.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the broken device reported was likely the result of the femoral impactor head being directly impacted during a previous surgical use, which may have imposed high loads to the threaded shaft and led to crack initiation and propagation of the threaded shaft.This prior potential misuse likely allowed for ultimate failure of the device when used during this surgery.The most probable root cause for the reported event "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.

Brand Name
TRUL FEM IMPACTOR HEAD LOCKING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key11848056
Report Number1038671-2021-00241
Device Sequence Number11693433
Product Code LXH
UDI-Device Identifier10885862523587
UDI-Public10885862523587
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUL FEM IMPACTOR HEAD LOCKING
Device Catalogue Number02-029-19-1000
Device Lot Number149325008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer09/14/2021
10/11/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date10/06/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown